The study determines the incidence of SSRI-induced hyponatraemia due to SIADH in an elderly psychiatric inpatient population.
A retrospective case-note study.
An acute old age psychiatry ward.
Patients admitted from January 1 to December 31,1996.
Demographics, medication, psychiatric diagnoses, plasma sodium level and physical comorbidity were collected.
Patients on SSRIs were selected and those developing hyponatraemia due to SIADH were identified.
Of 32 patients taking SSRIs, four developed symptomatic hyponatraemia due to SIADH (12.5%). A further four developed asymptomatic hyponatraemia following introduction of an SSRI (12.5%), although laboratory confirmation of SIADH was lacking.
The incidence of SSRI-induced hyponatraemia due to SIADH has not previously been established.
This study shows a high incidence in elderly patients of this potentially dangerous complication.
Clinical practice in the prescription of SSRIs to elderly people must change to include monitoring of electrolytes for early detection and reduction of morbidity.
Mots-clés Pascal : Toxicité, Inhibiteur recapture, Sérotonine, Chimiothérapie, Traitement, Psychotrope, Antidépresseur, Hyponatrémie, Sécrétion inappropriée, Hormone antidiurétique, Incidence, Epidémiologie, Vieillard, Homme, Elément minéral, Trouble métabolisme, Trouble équilibre hydroélectrolytique
Mots-clés Pascal anglais : Toxicity, Reuptake inhibitor, Serotonin, Chemotherapy, Treatment, Psychotropic, Antidepressant agent, Hyponatremia, Inappropriate secretion, Antidiuretic hormone, Incidence, Epidemiology, Elderly, Human, Inorganic element, Metabolic disorder, Hydroelectrolytic balance disorder
Notice produite par :
Inist-CNRS - Institut de l'Information Scientifique et Technique
Cote : 98-0099189
Code Inist : 002B02U10. Création : 22/06/1998.